Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 1, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this wind advisory at Jan 6, 2009, 11:08 AM CST for 4 counties in Texas. It took effect at Jan 6, 2009, 12:00 PM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2009, 11:08 AM CST (17:08 UTC)
- In effect from
- Jan 6, 2009, 12:00 PM CST
- Expired
- Jan 6, 2009, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Edwards County, TX, Kinney County, TX, Real County, TX, Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 56 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 5.1 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1671 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -127 m²/s²
- 0-3 km storm-relative helicity
- -125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 061708 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1108 AM CST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT THIS AFTERNOON FOR THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY... .A SURFACE TROUGH WILL MOVE INTO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS AFTERNOON. WINDS WILL SHIFT TO THE WEST AND NORTHWEST FOLLOWING THE PASSAGE OF THE SURFACE TROUGH. EXPECT WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH. TXZ183>185-202-070000- /O.NEW.KEWX.WI.Y.0001.090106T1800Z-090107T0000Z/ VAL VERDE-EDWARDS-REAL-KINNEY- INCLUDING THE CITIES OF...DEL RIO...ROCKSPRINGS...LEAKEY... BRACKETTVILLE 1108 AM CST TUE JAN 6 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 35 TO 40 MPH ARE EXPECTED THIS AFTERNOON. THE WIND ADVISORY IS IN EFFECT FOR THE FOLLOWING COUNTIES...VAL VERDE...EDWARDS...REAL AND KINNEY. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 26 TO 39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this wind advisory went out at Jan 6, 5:54 AM CST, 5 hours 14 minutes earlier.
Area forecast discussion, Jan 6, 5:54 AM CST, 5 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 554 AM CST TUE JAN 6 2009 .AVIATION... WIDESPREAD -DZ/-RA WILL CONTINUE THROUGH THE MID MORNING HOURS ACROSS SOUTH CENTRAL TEXAS. VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD...ASIDE FROM TEMPO MVFR CIGS/VSBYS THROUGH THE NEAR-DAWN HOURS AT I-35 TAF SITES. STRONG SW TO WLY WINDS WILL MIX DOWN TO THE SURFACE...REACHING 10 TO 20 KTS ALONG THE I-35 CORRIDOR AND 15 TO 25 KTS WITH GUSTS TO 30 KTS AT DEL RIO. GUSTS WILL SUBSIDE BY 00-01Z WITH SFC WINDS GENERALLY AOB 10KTS THROUGH THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 407 AM CST TUE JAN 6 2009/ DISCUSSION... THE SHORTWAVE TROUGH OVER MEXICO IS MOVING INTO OUR AREA AND MERGING INTO A MATURING LONGWAVE TROUGH CURRENTLY MOVING EAST OUT OF THE ROCKIES. STRATIFORM RAIN...MOSTLY LIGHT...CONTINUES ACROSS OUR AREA IN ADVANCE OF THE UPPER TROUGH...BUT WILL EXIT QUICKLY TO OUR EAST LATE THIS MORNING. WEST AND SOUTHWEST WINDS WILL MIX TO THE SURFACE LATER TODAY AS WHAT IS LEFT OF OUR HIGHLY MODIFIED ARCTIC AIRMASS COMPLETELY ERODES. GUSTS UP TO 30 MPH ARE FORECAST ACROSS THE WESTERN HALF OF OUR AREA THIS AFTERNOON. CLOUDS WILL CLEAR- OUT TONIGHT AND DRY CONDITIONS WILL PREVAIL ON WEDNESDAY AND THURSDAY AS DIURNAL TEMPERATURE RANGES INCREASE AND MAX TEMPS TREND TO WELL ABOVE NORMAL. GULF MOISTURE WILL ATTEMPT A COMEBACK THURSDAY NIGHT AND RESULT IN ADVECTION-TYPE FOG ALONG AND EAST OF INTERSTATE 35. MOISTURE ADVECTION WILL CONTINUE IN THE LOWER LAYERS OF THE ATMOSPHERE GOING INTO FRIDAY NIGHT RESULTING IN FOG ONCE AGAIN...AND SPREADING FURTHER WEST. A COLD FRONT IS FORECAST TO PUSH THROUGH EARLY SATURDAY...WITH MINIMAL CHANCES OF RAIN. THE 00Z MEDIUM RANGE MODEL SOLUTIONS ARE VARIANT FROM SATURDAY THROUGH MONDAY...WITH THE MORE CONSISTENT (RUN-TO-RUN) AND DRIER ECMWF SOLUTION PREFERRED. THE 00Z ECMWF CONTINUES TO SHOW A MASSIVE AND BROAD SYNOPTIC SCALE TROUGH DEVELOPING OVER THE U.S. BEYOND 180H ..WHICH WILL ALLOW FOR A BITTERLY COLD ARCTIC AIRMASS TO SPILL SOUTHWARD INTO THE PLAINS STATES NEXT WEEK. THIS AIRMASS MAY AFFECT OUR AREA AS EARLY AS WEDNESDAY OF NEXT WEEK AND WOULD BE THE COLDEST SO FAR THIS SEASON. FIRE WEATHER... WINDS WILL EXCEED CRITICAL THRESHOLDS THIS AFTERNOON ACROSS THE WESTERN-HALF OF OUR AREA...BUT RELATIVE HUMIDITIES ARE FORECAST TO REMAIN ABOVE 20 PERCENT. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 62 38 70 44 75 / 70 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 63 38 72 38 75 / 80 - 0 0 0 DEL RIO INTL AIRPORT 64 38 72 42 76 / 20 0 0 0 0 SAN ANTONIO INTL AIRPORT 63 39 70 43 77 / 60 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 11/25
Hazardous weather outlook, Jan 6, 5:14 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 514 AM CST TUE JAN 6 2009 TXZ171>173-183>194-202>209-217>225-228-071115- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 514 AM CST TUE JAN 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.